Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Should I stop taking Vimovo if I get headaches, nosebleeds, stomach swelling?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
hi 3 days ago I was prescribed vimovo 375mg (naproxen/esomeprazole) as i have a problem on my knee that I am still trying to figure out, but it gives me extreme headaches and i bleed from my nose, and i feel like my stomach swells and i feel sick BUT it works on the knee... should i stop taking the meds? thanks
Posted Sat, 8 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Luchuo Engelbert Bain 7 hours later
Brief Answer: See doctor urgently, could for sure stop/change dr Detailed Answer: Hi and thanks for the query, The side effects you describe are seen from time to time with Naproxen use. naproxen belongs to a family of drugs called non steroidal anti inflammatory drugs. It is important to note if you are taking other drugs or not. It is also important if you have any past history of bleeding or not. In case you are only taking Vimovo, it might be my advice for you to stop the drug and consider another drug combination option. Other non steroidal anti inflammatory drug like Celecoxibs, that are less aggressive on the stomach (lesser potential to cause gastritis or ulcers) can be used. You could associate these drugs with any other proton pump inhibitor. I suggest you top the drug now, get consulted and reevaluated by your family doctor. This shall ascertain for sure the source of the drug responsible for this reaction. In case you are only on Vimovo, this is almost certain that the symptoms would be due to the drug. Simple blood tests like a complete blood count could give an idea of the platelet count, that in some conditions, can explain bleeding. Aspects of your medical history would permit a right management plan by your doctor. Stopping the drug as of now, and consulting your doctor is my advice. Thanks and kind regards. Dr Bain
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor